Journal of Mathematical Sciences

, Volume 137, Issue 1, pp 4525–4530 | Cite as

On the distribution of the number of real zeros of a random polynomial

  • D. N. Zaporozhets
Article

Abstract

In this note, we find the distibution of the number of real zeros of a random polynomial. We also derive a formula for the expected number of complex zeros lying in a given domain of the complex plane. Bibliography: 7 titles.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    M. Kac, “On the average number of real roots of a random algebraic equation,” Bull. Amer. Math. Soc., 49, 314–320 (1943).MATHMathSciNetCrossRefGoogle Scholar
  2. 2.
    D. Stevens, “The average number of real zeros of a random polynomial,” Comm. Pure Appl. Math., 22, 457–477 (1969).MATHMathSciNetGoogle Scholar
  3. 3.
    P. Erdös and A. Offord, “On the number of real roots of a random algebraic equation,” Proc. London Math. Soc., 6, 139–160 (1956).MATHMathSciNetGoogle Scholar
  4. 4.
    I. A. Ibragimov and N. B. Maslova, “The mean number of real zeros of random polynomials. I. Coefficients with zero mean,” Teor. Veroyatnost. Primenen., 16, No. 2, 229–248 (1971).MATHMathSciNetGoogle Scholar
  5. 5.
    A. Edelman and E. Kostlan, “How many zeros of a random polynomial are real?” Bull. Amer. Math. Soc., 32, 1–37 (1995).MATHMathSciNetGoogle Scholar
  6. 6.
    W. Feller, An Introduction to Probability Theory and Its Applications, Vol. II, John Wiley & Sons, New York—London—Sydney (1971).MATHGoogle Scholar
  7. 7.
    L. Santaló, Integral Geometry and Geometric Probability, Addison-Wesley, Reading— London—Amsterdam (1976).MATHGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2006

Authors and Affiliations

  • D. N. Zaporozhets
    • 1
  1. 1.St. Petersburg Department of the Steklov Mathematical InstituteSt. PetersburgRussia

Personalised recommendations